Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

July 5, 2019Emanuel County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 5, 2019, 4:03 PM EDT for Emanuel County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2019, 4:03 PM EDT (20:03 UTC)
Expired
Jul 5, 2019, 4:30 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Wind
40

County Emanuel County, GA

The radar

The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2019-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2019-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2022 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

395 
WWUS82 KFFC 052003
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT Fri Jul 5 2019
 
GAZ086-052030-
Emanuel GA-
403 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL COUNTY UNTIL 430 PM
EDT...

At 403 PM EDT...a strong thunderstorm was over Swainsboro. This storm
was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Swainsboro, Twin City, Stillmore, Oak Park, Nunez, Modoc, Lexsy and
George L Smith State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3256 8207 3256 8208 3252 8215 3248 8218
      3243 8219 3240 8221 3241 8233 3261 8242
      3271 8225 3257 8207
TIME...MOT...LOC 2003Z 324DEG 4KT 3257 8229 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:29 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 5, 2:29 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
229 PM EDT Fri Jul 5 2019

.SHORT TERM /Tonight through Saturday Night/...
Convection has developed already this afternoon in the
moist/unstable airmass in place. The best instability is currently
along the AL/GA state line. PWATS remain high, just under two
inches. With average BL flow 10kt or less, slow moving heavy rainers
are anticipated. The pattern should not change much for tomorrow,
with PWATS just slightly higher. A modified sounding for this
afternoon would show a decent inverted V structure, so an isolated
damaging wind gust cannot be ruled out. Forecast soundings for
tomorrow afternoon show the same setup. As usual, frequent lightning
strikes will also be a hazard. Mid to late afternoon should be the
greatest cover of storms.

With the atmos so moist/unstable, have a hard time removing all pops
from the forecast overnight. Have left in isolated shra/tsra tonight
and tomorrow night.

Apparent T values remain just below 105 degrees, for now both
this afternoon and tomorrow afternoon. Any slight change in T or
Td values could require the issuance of a Heat Advisory...mainly
along and south of Athens to Columbus.

NListemaa

.LONG TERM /Sunday through Friday/...
Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
The long term period begins with high pressure southwest of the area,
with a trough approaching from the west. At this point, models look
to close the low as it pushes south into our area. This will help to
enhance chances for precipitation on Sunday through Wednesday. This
system will continue to be the focus through the end of the long
term as the low moves into the Gulf on Wednesday and remains there
before moving back inland later in the forecast. Being this far out
in the forecast, this system will continue to be monitored for any
tropical development. Overall, showers and thunderstorms are
expected daily, although mainly in the afternoons and evenings. At
least chance pops have been included most afternoons with some areas
of likely pops included on Sunday through Tuesday. Precipitable
water values are also expected to be fairly high through several
days of the long term period, with values ranging from about 1.8 to
2.5 inches at times. As a result, heavy rain will be possible with
any thunderstorms. Otherwise, high temperatures through the extended
will be a few degrees above average with temps in the upper 80s to
lower 90s. Low temperatures are still running about 2 to 7 degrees
above normal with temps in the mid 60s to lower 70s. Heat indices
will also continue to be monitored through the extended as several
days are showing heat indices approaching heat advisory criteria
(105 degrees).

Reaves

&&

.AVIATION...
18Z Update...
Convection has started to develop early this afternoon and will
continue through the evening hours. The tempo group will likely
have to be extended for ongoing convection. The clouds are a bit
pessimistic for the first couple of hours but bkn VFR conditions
are expected for the majority of the afternoon. Winds are also an
issue, they have been light east all morning. Outside of any
thunderstorms, winds should flop back over to the west side with
speeds 5kt or less for the afternoon. May go vrb overnight with
bkn/ovc IFR.

//ATL Confidence...18Z Update...
Med confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  90  72  91 /  60  50  40  40
Atlanta         74  90  74  90 /  50  40  40  60
Blairsville     67  84  66  84 /  50  50  40  60
Cartersville    71  92  71  91 /  50  30  30  70
Columbus        76  93  75  93 /  50  40  30  60
Gainesville     72  88  72  89 /  60  40  40  60
Macon           74  91  74  93 /  60  50  50  50
Rome            72  92  71  91 /  40  30  30  60
Peachtree City  73  91  72  91 /  50  40  30  60
Vidalia         74  90  74  92 /  60  50  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....BDL
AVIATION...NListemaa
Hazardous weather outlook, Jul 5, 9:30 AM EDT, 6 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
930 AM EDT Fri Jul 5 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
930 AM EDT Fri Jul 5 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered to numerous thunderstorms are expected this afternoon
and evening. Scattered strong thunderstorms can be expected and
isolated severe storms are also possible. The most likely hazards
will be damaging winds, frequent lightning and heavy rainfall.
Small hail will also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous thunderstorms are expected each day with
most storms in the afternoon and evening hours. Some strong storms
can be expected and isolated severe storms cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 5, 3:34 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
334 PM EDT Fri Jul 5 2019

GAZ085-086-052000-
Emanuel GA-Johnson GA-
334 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EMANUEL AND EASTERN
JOHNSON COUNTIES UNTIL 400 PM EDT...

At 334 PM EDT...a strong thunderstorm was over Kite, or 11 miles
northwest of Swainsboro. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Kite.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3270 8260 3277 8250 3268 8237 3258 8253
TIME...MOT...LOC 1934Z 328DEG 1KT 3268 8251

WIND...40MPH
Special weather statement, Jul 5, 3:42 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
342 PM EDT Fri Jul 5 2019

GAZ074-076-085-052015-
Jefferson GA-Washington GA-Johnson GA-
342 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...EASTERN
WASHINGTON AND NORTHEASTERN JOHNSON COUNTIES UNTIL 415 PM EDT...

At 342 PM EDT...a strong thunderstorm was over Bartow, or 11 miles
southwest of Louisville...moving south at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Wadley and Bartow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3282 8236 3282 8240 3281 8242 3280 8242
      3279 8241 3278 8241 3276 8259 3295 8258
      3297 8243 3283 8236
TIME...MOT...LOC 1942Z 342DEG 6KT 3286 8250

WIND...40MPH
Special weather statement, Jul 5, 3:51 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
351 PM EDT Fri Jul 5 2019

GAZ091-052015-
Marion GA-
351 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 415 PM EDT...

At 351 PM EDT...a strong thunderstorm was over Brantley, or over
Buena Vista...moving south at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Buena Vista, Putnam, Brantley, Doyle and Zellobee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3224 8457 3223 8462 3223 8463 3238 8463
      3241 8451 3225 8441
TIME...MOT...LOC 1951Z 346DEG 6KT 3234 8456

WIND...40MPH
Special weather statement, Jul 5, 3:52 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
352 PM EDT Fri Jul 5 2019

GAZ078-052030-
Harris GA-
352 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS COUNTY UNTIL
430 PM EDT...

At 352 PM EDT...a strong thunderstorm was over Valley...moving south
at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

This storm will remain over mainly rural areas of southwestern Troup
and northwestern Harris Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3287 8514 3287 8507 3272 8500 3270 8512
      3272 8512 3274 8511 3274 8513 3276 8514
      3277 8514 3278 8512 3281 8517 3283 8517
      3285 8515 3286 8518
TIME...MOT...LOC 1952Z 346DEG 6KT 3282 8519

WIND...40MPH
Special weather statement, Jul 5, 3:54 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
354 PM EDT Fri Jul 5 2019

GAZ025-035-052030-
Jackson GA-Barrow GA-
354 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JACKSON AND NORTHWESTERN
BARROW COUNTIES UNTIL 430 PM EDT...

At 354 PM EDT...a strong thunderstorm was over Hoschton, or near
Winder...moving southeast at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Winder, Jefferson, Braselton, Hoschton, Chateau Elan and County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3407 8359 3399 8377 3411 8383 3411 8382
      3417 8372
TIME...MOT...LOC 1954Z 324DEG 5KT 3409 8373

WIND...40MPH
Special weather statement, Jul 5, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT Fri Jul 5 2019

GAZ086-052030-
Emanuel GA-
403 PM EDT Fri Jul 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR EMANUEL COUNTY UNTIL 430 PM
EDT...

At 403 PM EDT...a strong thunderstorm was over Swainsboro. This storm
was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Swainsboro, Twin City, Stillmore, Oak Park, Nunez, Modoc, Lexsy and
George L Smith State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3256 8207 3256 8208 3252 8215 3248 8218
      3243 8219 3240 8221 3241 8233 3261 8242
      3271 8225 3257 8207
TIME...MOT...LOC 2003Z 324DEG 4KT 3257 8229

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 9:18 PM EDTSpecial Weather StatementFFCNewton27 min
Jul 4, 9:42 PM EDTSpecial Weather StatementFFCNewton33 min
Jul 4, 9:59 PM EDTSpecial Weather StatementFFCNewton16 min
Jul 5, 11:54 AM EDTSpecial Weather StatementFFCWhite36 min
Jul 5, 1:27 PM EDTSpecial Weather StatementFFCLumpkin33 min
Jul 5, 2:39 PM EDTSpecial Weather StatementFFCMuscogee36 min
Jul 5, 2:41 PM EDTSpecial Weather StatementFFCHall34 min
Jul 5, 3:06 PM EDTSpecial Weather StatementFFCBarrow24 min
Jul 5, 3:10 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee35 min
Jul 5, 3:19 PM EDTSpecial Weather StatementFFCLaurens26 min
Jul 5, 3:21 PM EDTSpecial Weather StatementFFCHall24 min
Jul 5, 3:28 PM EDTSpecial Weather StatementFFCFulton32 min
Jul 5, 3:30 PM EDTSpecial Weather StatementFFCBarrow30 min
Jul 5, 3:33 PM EDTSpecial Weather StatementFFCEmanuel27 min
Jul 5, 3:34 PM EDTSpecial Weather StatementFFCJohnson26 min
Jul 5, 3:42 PM EDTSpecial Weather StatementFFCJefferson33 min
Jul 5, 3:51 PM EDTSpecial Weather StatementFFCMarion24 min
Jul 5, 3:52 PM EDTSpecial Weather StatementFFCHarris38 min
Jul 5, 3:54 PM EDTSpecial Weather StatementFFCBarrow36 min
Jul 5, 4:13 PM EDTSpecial Weather StatementFFCWashington32 min
Jul 5, 4:34 PM EDTSpecial Weather StatementFFCJackson26 min
Jul 5, 4:37 PM EDTSpecial Weather StatementFFCGwinnett23 min
Jul 5, 4:49 PM EDTSpecial Weather StatementFFCWebster11 min
Jul 5, 5:48 PM EDTSpecial Weather StatementFFCBibb27 min
Jul 5, 6:03 PM EDTSpecial Weather StatementFFCFloyd27 min
Jul 5, 6:08 PM EDTSpecial Weather StatementFFCCherokee37 min
Jul 5, 6:11 PM EDTSpecial Weather StatementFFCCatoosa34 min
Jul 5, 6:21 PM EDTSpecial Weather StatementFFCSpalding24 min
Jul 5, 6:23 PM EDTSpecial Weather StatementFFCHenry37 min
Jul 5, 6:24 PM EDTSpecial Weather StatementFFCBartow36 min
Jul 5, 6:26 PM EDTSpecial Weather StatementFFCCoweta34 min
Jul 5, 6:28 PM EDTSpecial Weather StatementFFCWilkes32 min
Jul 5, 6:36 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Paulding24 min
Jul 5, 6:40 PM EDTSpecial Weather StatementFFCFayette35 min
Jul 5, 6:51 PM EDTSpecial Weather StatementFFCClayton9 min
Jul 5, 6:53 PM EDTSpecial Weather StatementFFCLamar37 min
Jul 5, 6:57 PM EDTSpecial Weather StatementFFCGreene33 min
Jul 5, 6:58 PM EDTSpecial Weather StatementFFCDawson, Lumpkin32 min
Jul 5, 7:00 PM EDTSpecial Weather StatementFFCHouston30 min
Jul 5, 7:01 PM EDTSpecial Weather StatementFFCToombs29 min
Jul 5, 7:03 PM EDTSpecial Weather StatementFFCDouglas27 min
Jul 5, 7:05 PM EDTSpecial Weather StatementFFCCrawford25 min
Jul 5, 7:14 PM EDTSpecial Weather StatementFFCDouglas31 min
Jul 5, 7:16 PM EDTSpecial Weather StatementFFCPike29 min
Jul 5, 7:17 PM EDTSpecial Weather StatementFFCFayette28 min
Jul 5, 7:22 PM EDTSevere Thunderstorm WarningFFCFayette23 min
Jul 5, 7:25 PM EDTSpecial Weather StatementFFCOglethorpe35 min
Jul 5, 7:30 PM EDTSpecial Weather StatementFFCForsyth30 min
Jul 5, 7:31 PM EDTSpecial Weather StatementFFCUnion29 min
Jul 5, 7:36 PM EDTSpecial Weather StatementFFCCrawford24 min
Jul 5, 7:46 PM EDTSpecial Weather StatementFFCPike, Spalding14 min
Jul 5, 7:47 PM EDTSpecial Weather StatementFFCDouglas13 min
Jul 5, 7:49 PM EDTSpecial Weather StatementFFCMonroe26 min
Jul 5, 7:51 PM EDTSevere Thunderstorm WarningFFCBibb, Lamar, Monroe24 min
Jul 5, 7:53 PM EDTSpecial Weather StatementFFCFayette37 min
Jul 5, 7:59 PM EDTSpecial Weather StatementFFCPeach31 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.